It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


[QUOTE=Momo]I know that many doctors are not that knowledgable about addiction, and I don't know how much your doctor knows, but from what you've written in your posts he doesn't seem so far off.
Detoxing from Benzo's (i.e. Xanax etc.) is very serious. If you do not taper slowly and correctly you will not only get sick, but you may have seizures (sp) which can be life-threatening. A friend of mine had epeleptic seizures for six months after she detoxed incorrectly. Your doctor is correct in not switching you to another drug. A taper should be done with the same drug that you are dependent on. Besides, the Valium is also a benzo, just like Xanax.
Even when you taper slowly from Xanax you will most likely have some symptoms, like the ones you describe, but it's far better than cutting it off all at ones. Don't get discurraged though, it may take a long time to taper, and you will be uncomfortable during this time, but if you don't do it now you will only have it ahead of you. Drugs like Klonodine may help. You may also want to take something for sleep like Ambien, for a shorter time.
Although it may feel hopless now, trust me, it will get better. Your brain chemistry, that have been changed by your longterm use of these drugs, will get back to normal.
I don't mean to dis anyone elses advice, but I don't think that you should stop seeing the doctor and taper on your own. This can be a VERY bad idea. If you don't trust the doctor, and you know best yourself, you may want to find another doctor that specializes in addiction that knows exactly how to best taper from benzos and opiates (hydrocodone etc.). Make a list of questions you want to ask and call around until you find a doctor that will work for YOU.

I wish you the best of luck. Just be careful.

Take care,

Momo[/QUOTE]

Actually, that 's very good advice to taper under a doctors' supervision...unfortuanately, finding one who even supports the idea might be hard, especially the doctor who has been prescribing the drug!

But your suggestions are good ones and I would try to find an addictions doc if possible! Tapering off Xanax itself rather than Valium is ok too, just more difficult because it is more potent...for example, it's pretty hard to cut down enough even off a 1 mg. pill because 1 mg. of Xanax is equal to 20 mgs. Valium! And Valium comes in smaller dosages as well so the cuts will be less traumatizing. However, it can be done but just harder to do. But whatever it takes to do it safely....I'd even recommend staying on a particular dose longer than 2 weeks also ...slow is the way to go I wish I went slower(although my own taper was double the time the doc told me was ok!) Benzos are famous for their withdrawals.





All times are GMT -7. The time now is 11:44 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!